Antibiotic-induced anaphylaxis

Pascal Demoly, Philippe Jean Bousquet, Antonino Romano

Research output: Chapter in Book/Report/Conference proceedingChapter

1 Citation (Scopus)

Abstract

An antibiotic allergic reaction represents one of the side effects of drugs and is a daily worry for the clinician. If urticaria and maculo-papular eruptions are the most frequent manifestations, then anaphylaxis can occur. The tools allowing a definite diagnosis are validated for some antibiotics and include the following procedures: a thorough clinical history, standardized skin tests, reliable biological tests, and drug provocation tests. When properly performed in specialized centers, a firm diagnosis is often possible and safe alternative medication can be proposed. This is particularly the case for b-lactam antibiotics, considering their wide prescription and utility.

Original languageEnglish
Title of host publicationAnaphylaxis and Hypersensitivity Reactions
PublisherHumana Press
Pages171-182
Number of pages12
ISBN (Print)9781603279505
DOIs
Publication statusPublished - 2011

Fingerprint

Anaphylaxis
Anti-Bacterial Agents
Lactams
Skin Tests
Drug-Related Side Effects and Adverse Reactions
Prescriptions
Hypersensitivity
Pharmaceutical Preparations

Keywords

  • β(beta)-lactams
  • Anaphylaxis
  • Antibiotic allergy
  • Drug allergy/hypersensitivity
  • Provocation tests
  • Skin tests
  • Specific IgE

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Demoly, P., Bousquet, P. J., & Romano, A. (2011). Antibiotic-induced anaphylaxis. In Anaphylaxis and Hypersensitivity Reactions (pp. 171-182). Humana Press. https://doi.org/10.1007/978-1-60327-951-2_10

Antibiotic-induced anaphylaxis. / Demoly, Pascal; Bousquet, Philippe Jean; Romano, Antonino.

Anaphylaxis and Hypersensitivity Reactions. Humana Press, 2011. p. 171-182.

Research output: Chapter in Book/Report/Conference proceedingChapter

Demoly, P, Bousquet, PJ & Romano, A 2011, Antibiotic-induced anaphylaxis. in Anaphylaxis and Hypersensitivity Reactions. Humana Press, pp. 171-182. https://doi.org/10.1007/978-1-60327-951-2_10
Demoly P, Bousquet PJ, Romano A. Antibiotic-induced anaphylaxis. In Anaphylaxis and Hypersensitivity Reactions. Humana Press. 2011. p. 171-182 https://doi.org/10.1007/978-1-60327-951-2_10
Demoly, Pascal ; Bousquet, Philippe Jean ; Romano, Antonino. / Antibiotic-induced anaphylaxis. Anaphylaxis and Hypersensitivity Reactions. Humana Press, 2011. pp. 171-182
@inbook{cd2fa87b59c9458981d34b6e63d8da41,
title = "Antibiotic-induced anaphylaxis",
abstract = "An antibiotic allergic reaction represents one of the side effects of drugs and is a daily worry for the clinician. If urticaria and maculo-papular eruptions are the most frequent manifestations, then anaphylaxis can occur. The tools allowing a definite diagnosis are validated for some antibiotics and include the following procedures: a thorough clinical history, standardized skin tests, reliable biological tests, and drug provocation tests. When properly performed in specialized centers, a firm diagnosis is often possible and safe alternative medication can be proposed. This is particularly the case for b-lactam antibiotics, considering their wide prescription and utility.",
keywords = "β(beta)-lactams, Anaphylaxis, Antibiotic allergy, Drug allergy/hypersensitivity, Provocation tests, Skin tests, Specific IgE",
author = "Pascal Demoly and Bousquet, {Philippe Jean} and Antonino Romano",
year = "2011",
doi = "10.1007/978-1-60327-951-2_10",
language = "English",
isbn = "9781603279505",
pages = "171--182",
booktitle = "Anaphylaxis and Hypersensitivity Reactions",
publisher = "Humana Press",

}

TY - CHAP

T1 - Antibiotic-induced anaphylaxis

AU - Demoly, Pascal

AU - Bousquet, Philippe Jean

AU - Romano, Antonino

PY - 2011

Y1 - 2011

N2 - An antibiotic allergic reaction represents one of the side effects of drugs and is a daily worry for the clinician. If urticaria and maculo-papular eruptions are the most frequent manifestations, then anaphylaxis can occur. The tools allowing a definite diagnosis are validated for some antibiotics and include the following procedures: a thorough clinical history, standardized skin tests, reliable biological tests, and drug provocation tests. When properly performed in specialized centers, a firm diagnosis is often possible and safe alternative medication can be proposed. This is particularly the case for b-lactam antibiotics, considering their wide prescription and utility.

AB - An antibiotic allergic reaction represents one of the side effects of drugs and is a daily worry for the clinician. If urticaria and maculo-papular eruptions are the most frequent manifestations, then anaphylaxis can occur. The tools allowing a definite diagnosis are validated for some antibiotics and include the following procedures: a thorough clinical history, standardized skin tests, reliable biological tests, and drug provocation tests. When properly performed in specialized centers, a firm diagnosis is often possible and safe alternative medication can be proposed. This is particularly the case for b-lactam antibiotics, considering their wide prescription and utility.

KW - β(beta)-lactams

KW - Anaphylaxis

KW - Antibiotic allergy

KW - Drug allergy/hypersensitivity

KW - Provocation tests

KW - Skin tests

KW - Specific IgE

UR - http://www.scopus.com/inward/record.url?scp=84885781632&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84885781632&partnerID=8YFLogxK

U2 - 10.1007/978-1-60327-951-2_10

DO - 10.1007/978-1-60327-951-2_10

M3 - Chapter

SN - 9781603279505

SP - 171

EP - 182

BT - Anaphylaxis and Hypersensitivity Reactions

PB - Humana Press

ER -